MAUDE Adverse Event Report: PERMOBIL M3; POWERED WHEELCHAIR

PERMOBIL M3; POWERED WHEELCHAIR
Model Number M3
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Multiple Fractures (4519)
Date of Event 07/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Received report claiming as the end-user was traversing down a ramp with their power wheelchair, they reportedly lost control of the device causing them to drive off the side of the ramp.This caused the end-user to lose positioning and fall forward, out of the seating to the ground where they reportedly sustained injuries requiring medical intervention to address.
 
Additional Manufacturer Narrative
Reports received claim the end-user was having difficulty controlling the wheelchair, reported to experience a fast-whipping motion when given directional changes.Report claimed when the end-user was transitioning down a ramp from their home, when attempting to change direction, the chair reportedly whipped to one side.When the end-user attempted to change course, they reportedly lost control, rapidly turning the opposite direction steering the wheelchair off the side of the ramp.This action forced the end-user to fall forward, out of the seating to the ground.Reports indicate the ensuing fall resulted in the end-user sustaining bi-lateral tibia fractures.Permobil representative evaluated the device and found it to be fully functional with no operational issues being found.During assessment, the end-user demonstrated the reported whipping motion.The end-user reported they maintain full speed in all situations, never operating at lower speed.When changing direction, the end-user moved the joystick to full deflection which caused the chair to turn rapidly.This forced them to quickly deflect the joystick in the opposing direction to correct.It was this rapid side-side motion that they reported as "whipping".The permobil representative pointed out their observation to the end-user and explained how the joystick inductive works in that the more you deflect, the faster it goes.The representative had the end-user change to a slower setting and drive the device with the method of only pushing the joystick enough to reach the speed needed to comfortably move the device.The end-user voiced their pleasure in how differently the device operated and further demonstrated their ability to control the device, in their environment, with no further issues with control.The dhr was reviewed, and the device was found to have met specification prior to distribution.

Brand Name
PERMOBIL M3
Common Device Name
POWERED WHEELCHAIR
MDR Report Key12598939
Report Number1221084-2021-00034
Device Sequence Number4200284
Product Code ITI
UDI-Device Identifier17330818345674
UDI-Public17330818345674
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM3
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Initial Report FDA Received Date10/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;